Alert archive / Washington / Wind Advisories in 2013

Wind Advisory 6, NWS Spokane, WA

April 12, 20135 counties in Idaho; 10 counties in Washington

NWS Spokane, WA issued this wind advisory at Apr 12, 2013, 3:20 PM PDT for 5 counties in Idaho; 10 counties in Washington. It took effect at Apr 13, 2013, 2:00 AM PDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2013, 3:20 PM PDT (22:20 UTC)
In effect from
Apr 13, 2013, 2:00 AM PDT
Expired
Apr 13, 2013, 6:55 PM PDT
In force
17 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Adams County, WA, Asotin County, WA, Chelan County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 64 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 10.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2013-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2013-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1144 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

170 
WWUS76 KOTX 122220
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
320 PM PDT FRI APR 12 2013

...WINDY CONDITIONS ARE EXPECTED LATE TONIGHT AND THROUGH
SATURDAY...

IDZ002-003-027-WAZ032>036-041-044-131230-
/O.NEW.KOTX.WI.Y.0006.130413T0900Z-130414T0200Z/
COEUR D'ALENE AREA-IDAHO PALOUSE-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN...
WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...KAMIAH...
CRAIGMONT...NEZPERCE...WINCHESTER...CLARKSTON...POMEROY...
PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...
UNIONTOWN...MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE...
GRAND COULEE...ODESSA...WILBUR...COULEE CITY...SPOKANE...CHENEY...
DAVENPORT...ROCKFORD...WENATCHEE...CHELAN...ENTIAT...CASHMERE...
WATERVILLE...MANSFIELD
320 PM PDT FRI APR 12 2013

...WIND ADVISORY IN EFFECT FROM 2 AM TO 7 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 PM PDT SATURDAY.

* WINDS: SOUTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH LATE
  TONIGHT AND BECOME WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ON SATURDAY.

* TIMING: WINDS WILL INCREASE TONIGHT BUT WILL REACH PEAK SPEEDS EARLY
  SATURDAY MORNING.

* IMPACTS: STRONG WINDS ARE A DANGER TO HIGH PROFILE VEHICLES.
  PATCHY BLOWING DUST WILL ALSO BE ACROSS PORTIONS OF THE LOWER
  COLUMBIA BASIN WHICH WOULD REDUCE VISIBILITIES.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
907 
WWUS76 KOTX 131132
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
432 AM PDT SAT APR 13 2013

...WINDY CONDITIONS ARE EXPECTED TODAY INTO THIS EVENING...

IDZ002-003-027-WAZ032>036-041-044-132000-
/O.CON.KOTX.WI.Y.0006.000000T0000Z-130414T0200Z/
COEUR D'ALENE AREA-IDAHO PALOUSE-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN...
WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...KAMIAH...
CRAIGMONT...NEZPERCE...WINCHESTER...CLARKSTON...POMEROY...
PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...
UNIONTOWN...MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE...
GRAND COULEE...ODESSA...WILBUR...COULEE CITY...SPOKANE...CHENEY...
DAVENPORT...ROCKFORD...WENATCHEE...CHELAN...ENTIAT...CASHMERE...
WATERVILLE...MANSFIELD
432 AM PDT SAT APR 13 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

* WINDS: WEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* TIMING: WINDS WILL REACH PEAK SPEEDS THIS MORNING AND CONTINUE
  THIS AFTERNOON.

* IMPACTS: STRONG WINDS ARE A DANGER TO HIGH PROFILE VEHICLES. 
  PATCHY BLOWING DUST WILL ALSO BE ACROSS PORTIONS OF THE LOWER 
  COLUMBIA BASIN WHICH WOULD REDUCE VISIBILITIES. 

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
200 
WWUS76 KOTX 131609
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
909 AM PDT SAT APR 13 2013

...WINDY CONDITIONS ARE EXPECTED TODAY INTO THIS EVENING...

IDZ026-140200-
/O.EXA.KOTX.WI.Y.0006.000000T0000Z-130414T0200Z/
LEWISTON AREA-
INCLUDING THE CITIES OF...LEWISTON...LAPWAI...CULDESAC...GIFFORD
909 AM PDT SAT APR 13 2013

...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING.

* WINDS: WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING: WINDS WILL CONTINUE THROUGH THE DAY...BUT COULD INCREASE
  SLIGHTLY IN THE AFTERNOON.

* IMPACTS: STRONG WINDS ARE A DANGER TO HIGH PROFILE VEHICLES. 
 
* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS STRONG WINDS WILL LIKELY CAUSE TRAVEL
DIFFICULTIES. BE ALERT TO SUDDEN GUSTS OF WIND THAT COULD CAUSE
YOU TO LOSE CONTROL OF YOUR VEHICLE.

&&

$$

IDZ002-003-027-WAZ032>036-041-044-140200-
/O.CON.KOTX.WI.Y.0006.000000T0000Z-130414T0200Z/
COEUR D'ALENE AREA-IDAHO PALOUSE-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN...
WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...CRAIGMONT...
WINCHESTER...CLARKSTON...POMEROY...PULLMAN...COLFAX...ROSALIA...
LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN...MOSES LAKE...
EPHRATA...OTHELLO...QUINCY...RITZVILLE...ODESSA...COULEE CITY...
SPOKANE...CHENEY...DAVENPORT...ROCKFORD...WENATCHEE...ENTIAT...
CASHMERE...WATERVILLE...MANSFIELD
909 AM PDT SAT APR 13 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

* WINDS: WEST 20 TO 30 MPH WITH GUSTS UP TO 45 TO 50 MPH.

* TIMING: WINDS WILL CONTINUE THROUGH MUCH OF THE DAY.

* IMPACTS: STRONG WINDS ARE A DANGER TO HIGH PROFILE VEHICLES. 
  PATCHY BLOWING DUST WILL ALSO BE ACROSS PORTIONS OF THE LOWER 
  COLUMBIA BASIN WHICH WOULD REDUCE VISIBILITIES. 

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

BOATERS AND FISHERMAN BEWARE! LAKES...RIVERS...AND RESERVOIRS CAN
BE DEADLY ON WINDY DAYS. THE FOLLOWING LAKES ARE PARTICULARLY
DANGEROUS ON WINDY DAYS...BANKS LAKE IN GRANT AND DOUGLAS
COUNTIES...SPRAGUE LAKE IN LINCOLN AND ADAMS COUNTIES...AND ROCK
LAKE IN WHITMAN COUNTY. IT IS OF UTMOST IMPORTANCE TO WEAR A LIFE
JACKET ON WINDY DAYS...AND ATTACH A WHISTLE TO YOUR LIFE JACKET IN
CASE YOU NEED TO CALL FOR HELP. KNOW THE DANGER OF BOATING ON COLD
WATER. CAPSIZING IN COLD WATER CAN BE DEADLY. JUST A FEW MINUTES
IN THE WATER CAN CAUSE HYPOTHERMIA.

&&

$$
872 
WWUS76 KOTX 140155
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
655 PM PDT SAT APR 13 2013


IDZ002-003-026-027-WAZ032>036-041-044-140300-
/O.CAN.KOTX.WI.Y.0006.000000T0000Z-130414T0200Z/
COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN...
WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...LEWISTON...
LAPWAI...CULDESAC...GIFFORD...CRAIGMONT...WINCHESTER...
CLARKSTON...POMEROY...PULLMAN...COLFAX...ROSALIA...LA CROSSE...
OAKESDALE...TEKOA...UNIONTOWN...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...RITZVILLE...ODESSA...COULEE CITY...SPOKANE...CHENEY...
DAVENPORT...ROCKFORD...WENATCHEE...ENTIAT...CASHMERE...
WATERVILLE...MANSFIELD
655 PM PDT SAT APR 13 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WIND
ADVISORY.

WINDS ACROSS THE REGION HAVE BEGAN TO RELAX A BIT AS PRESSURE
GRADIENTS WEAKEN. ALTHOUGH WE WILL CONTINUE TO SEE SOME BREEZY
CONDITIONS WITH GUSTS UP TO 35-40 MPH AT TIMES...ESPECIALLY OVER THE
NEXT FEW HOURS...THIS WEAKENING TREND WILL TO CONTINUE THROUGH
TONIGHT INTO TOMORROW.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Apr 12, 2:54 PM PDT, 26 minutes earlier.

Area forecast discussion, Apr 12, 2:54 PM PDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
254 PM PDT Fri Apr 12 2013

.SYNOPSIS...
The next storm system will spread rain and mountain snow into the
area starting late Friday afternoon and Saturday. This storm will
also bring very windy conditions on Saturday, along with numerous
snow showers. Sunday will start a prolonged widespread cool and
showery period that will linger into the middle part of next week.
Snow levels will fall to the valley floors and mountain accumulations
will be likely.

&&

.DISCUSSION...

...COLD UNSTABLE AND WINDY WEATHER EXPECTED THROUGH THE WEEKEND
WITH WINTER TRAVEL CONDITIONS EXPECTED OVER THE PASSES...

Tonight: Strong closed upper level low currently off Haida Gwaii
will move inland this evening and into southern British Columbia
overnight. A cold front will move onto the west coast late this
afternoon. It will be to the Cascade crest around 11pm and then
will sweep across the Inland Northwest through the overnight
hours. Rain is moving in ahead of the front with the best chance
for rain this evening and up until the front passes overnight.
Westerly flow will prevent locations such as Moses Lake or
Wenatchee receiving measurable rain. They may see some evening
sprinkles. The best locations for rain will be across northeast WA
and the north ID panhandle. Further south into the WA and ID
Palouse will also see some light rain this evening.

Have issued a winter weather advisory for the Northern and Central
Idaho Panhandle Mountains for tonight through Saturday morning.
Snow levels will start out this evening around 4000-4500 ft, and
then lower to around 3500 ft overnight. Travel around area roads-
such as I-90 around Lookout Pass will become slick and snow
covered overnight.

Southwest winds have increased this afternoon across portions of
eastern WA and northern ID. Winds will remain elevated through the
evening hours and then overnight increase as the front passes
through the area. Have issued a wind advisory for much for the
Columbia Basin, Waterville Plateau, Wenatchee, Palouse and
Spokane/COE as well as the Camas Prairie starting at 2am PDT.
The winds will be their strongest early Saturday morning. /Nisbet

Saturday through Monday...Springtime weather reminiscent of the
of the past several springs will be the dominant weather feature
for the next several days as strong upper level northwest jet
drops south of the Inland NW. This leaves the entire region on the
cold and unstable side of the jet through the entire period
resulting in occasional showers due to a conditionally unstable
air mass. 500 mb temps will dip below -30C by Saturday and remain
that cold through Monday. Temperatures this cold combined with
daytime heating will result in rapid destabilization which will
generate numerous showers across much of the region. Unstable
westerly mid- level flow will prevail on Saturday/Saturday night
which should result in many of the showers developing near the
Cascade Crest and Idaho Panhandle however based on model sounding
data...they could generally form just about anywhere. The flow
trends more northwesterly on Sunday which should push the focus of
the heaviest showers into the Blue Mountains...Camas Prairie...and
central Idaho Panhandle. The instability looks deep enough for
some fairly impressive convective clouds...however cloud base
temperatures will be just a bit too cold for thunder. Still
wouldn't rule out a few bolts of lightning...especially over the
eastern third of the forecast area and near the Cascade
Crest...however the threat isn't high enough to place in
forecasts. Snow levels will be low enough that graupel and snow
showers will be possible over all locations...however accumulating
snows are not expected except at elevations above 3-3.5k feet.
Winter travel is expected to impact most of the mountain
passes...with the heaviest snows expected to occur near Stevens
Pass along Highway 2. This is especially true by Saturday/Saturday
night as a Puget Sound Convergence Zone develops and pushes
somewhere into western Chelan County. Since this is a localized
event...we won't issue any highlights...other than to mention via
a hazardous weather outlook and weather stories. Winter travel
conditions will also develop over the Blue Mountains...Mullan Pass
and Sheman Pass. Snowfall amounts at these sites should pale
compared to what's expected at Stevens Pass. ..However its
possible that around a half foot of snow could accumulate between
tonight through Sunday afternoon at Mullan Pass.

On Monday...the jet will remain far to our south and the flow will
 trend more to a N-NE orientation as a weak wave drops in from
BC. Orographic ascent will be weak as wind speeds drop to 15 kts
or less...with drier air working down the Purcell Trench. This
pattern should focus the majority of the convection south of
I90...however model instability parameters suggest showers could
once again occur just about anywhere.

Temperatures through the period will remain much cooler than normal
for this time of year. Most valley locations will see high
temperatures in the mid 40s to mid 50s with nighttime lows a bit
below freezing. These readings are about 10 degrees cooler than
the seasonal norms. fx

Monday night through Saturday: The Inland NW will be under
northwesterly flow aloft as a ridge of high pressure blossoms
along 140W and large-scale troughing envelopes the Central US.
Following Monday evening, the polar jet will begin to migrate east
toward the ID/MT border allowing the air mass to warm aloft and
become increasingly stable. This will result in less widespread
shower activity compared to the Sunday/Monday time frame but not a
dry forecast by any means. First off, there are some timing
differences between the ECMWF/GFS on how fast the polar jet will
migrate into Montana delaying the warming aloft and pool of
instability. Secondly, once the jet migrates east, models continue
to advertise one, possibly two weak shortwaves dropping southeast
within the northwesterly flow which will aggravate the stability
and bring the chance for a few light showers. Any activity with
these features will be localized to the midlevel wave and a
majority of the region will generally experience dry conditions
through Thursday.

The offshore ridge will undergo some flattening by the end of the
week into the weekend with decent model support that the leading
edge of a narrow fetch of subtropical moisture becomes directed
toward the Pac NW. There is still high uncertainty with timing and
strength of shortwave energy tracking along this fetch, but the
overall developing pattern would infer the return of warmer
temperatures and increasing risk for precipitation. Given a strong
westerly component to the midlevel flow...it is likely most
precipitation will concentrate along the mountains with a rain
shadow over the Basin. /sb

&&

.AVIATION...
18Z TAFS: The next weather system will spread an increase in mid and
high clouds over the area this afternoon.  Rain will develop at
KGEG/KSFF/KCOE around 00Z with a VFR cloud deck, spreading to KPUW/KLWS
a couple of hours later.  KEAT/KMWH should see some sprinkles at
best. The cold front will move through the area tonight which will end
the rain at the TAF sites btwn 07-12Z and confine it to the Cascades
and Panhandle.

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        34  48  32  48  31  49 /  80  50  40  40  30  30
Coeur d'Alene  33  45  31  46  30  48 /  80  70  50  50  40  30
Pullman        34  46  31  46  31  48 /  80  60  50  40  40  40
Lewiston       39  53  36  53  35  54 /  60  50  40  40  30  40
Colville       34  52  32  53  32  54 /  70  60  50  30  30  20
Sandpoint      33  44  31  45  30  46 /  90  80  70  50  40  30
Kellogg        32  37  29  40  27  41 /  90  80  60  70  50  40
Moses Lake     34  56  34  56  33  57 /  10  20  10  20  20  20
Wenatchee      33  51  34  53  34  54 /  10  10  10  20  20  20
Omak           30  55  30  55  32  56 /  10  20  20  30  20  20

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Wind Advisory from 2 AM to 7 PM PDT Saturday for Coeur d'Alene
     Area-Idaho Palouse-Lewis and Southern Nez Perce Counties.

     Winter Weather Advisory from 8 PM this evening to 11 AM PDT
     Saturday for Central Panhandle Mountains-Northern Panhandle.

WA...Wind Advisory from 2 AM to 7 PM PDT Saturday for Lower Garfield
     and Asotin Counties-Moses Lake Area-Spokane Area-Upper
     Columbia Basin-Washington Palouse-Waterville Plateau-
     Wenatchee Area.

&&
Hazardous weather outlook, Apr 12, 5:28 AM PDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
528 AM PDT FRI APR 12 2013

IDZ001>004-026-027-WAZ031>038-041>044-131300-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
528 AM PDT FRI APR 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER PACIFIC STORM WILL BRING STRONG GUSTY WINDS TO THE REGION ON
SATURDAY. WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE ON SATURDAY
AFTERNOON. SNOW WILL ALSO FALL IN THE MOUNTAINS. STEVENS AND
LOOKOUT PASSES COULD SEE SEVERAL INCHES OF SNOW, ESPECIALLY
SATURDAY NIGHT.

COOLER AIR BEHIND THIS STORM WILL RESULT IN TEMPERATURES SUNDAY
THROUGH WEDNESDAY ABOUT 10 DEGREES BELOW NORMAL READINGS FOR THIS
TIME OF YEAR. SNOW LEVELS WILL FALL TO THE VALLEY FLOORS. WHILE
MOST VALLEY SNOW SHOWERS WILL FALL DURING THE AFTERNOON HOURS, AND
THUS NOT ACCUMULATE, IT IS POSSIBLE FOR AN OVERNIGHT SNOW SHOWER
TO BRING LIGHT ACCUMULATIONS TO A LOCALIZED AREA. IN ADDITION,
WIDESPREAD FREEZING NIGHTTIME TEMPERATURES ARE LIKELY IN MOST
AREAS AND WILL EVEN BE POSSIBLE IN WARMER LOCATIONS SUCH AS
WENATCHEE...MOSES LAKE...AND LEWISTON.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 3:44 PM PDTWinter Weather AdvisoryOTXBenewah, Bonner, Boundary, Kootenai, Latah, Shoshone19 hr

Nearby

Wind Advisories in Washington, 2013Wind Advisories in Idaho, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.